Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 379, NWS Nashville, TN

September 3, 2011Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 3, 2011, 11:34 PM CDT for Montgomery County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 11:34 PM CDT (04:34 UTC)
Expired
Sep 4, 2011, 12:00 AM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WUUS54 KOHX 040434
SVROHX
TNC125-040500-
/O.NEW.KOHX.SV.W.0379.110904T0434Z-110904T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL MIDNIGHT CDT

* AT 1130 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING NORTHWEST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CLARKSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3662 8716 3659 8713 3648 8731 3664 8749
      3665 8748 3665 8719
TIME...MOT...LOC 0434Z 141DEG 17KT 3661 8729

$$

FORECASTER: ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:23 PM CDT, 11 minutes earlier.

Area forecast discussion, Sep 3, 11:23 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 PM CDT SAT SEP 3 2011

.UPDATE...AREA OF SCATTERED THUNDERSTORMS, ASSOCIATED WITH AN
UPPER LEVEL SWEEP OF VORTICITY SWINGING THROUGH THE SPIRAL FLOW OF
T. S. LEE, CONTINUES TO WORK ITS WAY NORTHWESTWARD ACROSS NORTHERN
PARTS OF THE MID STATE. MOST OF THE ACTIVITY FOR THE NEXT 3 HOURS OR
SO WILL OCCUR WEST OF I-65 AND NORTH OF I-40. HAVE INCREASED POPS
TO 50% OVER AREAS TO BE MOST AFFECTED BY THESE SHOWERS AND STORMS.
MEANWHILE, HAVE DECREASED POPS TO THE EAST AND SOUTH SINCE THERE
DOESN'T APPEAR TO BE ANYTHING UPSTREAM TO CAUSE ANY MORE ACTIVITY
FOR THOSE AREAS. THIS ALSO BRINGS POP/WX GRIDS IN CLOSER AGREEMENT WITH
NEIGHBORING OFFICES.

HAVE ALSO MADE MINOR ADJUSTMENTS TO OVERNIGHT MIN TEMPS, DEW
POINTS, AND SOME OF THE DERIVED FIELDS.

WILL ISSUE ZFP FORECAST UPDATE SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Sep 3, 5:30 AM CDT, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE REMNANTS OF TROPICAL STORM LEE WILL SPREAD RAIN AND ISOLATED
THUNDERSTORMS UP INTO MIDDLE TENNESSEE BEGINNING LATER SUNDAY AND
CONTINUING INTO FRIDAY. THE RAINFALL WILL BE ESPECIALLY HEAVY
SUNDAY NIGHT THROUGH TUESDAY WHERE AMOUNTS OF 2 INCHES IN THE
NORTHWEST TO 7 INCHES ACROSS THE SOUTHEAST ARE POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING.

07

In the hours before

Local storm report, Sep 3, 10:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     3 E GALLATIN            36.38N 86.40W
09/03/2011                   SUMNER             TN   EMERGENCY MNGR

            A FEW TREES DOWN AND POWER OUTAGES BETWEEN GALLATIN AND
            CASTALIAN SPRINGS

&&

ROSE
Special weather statement, Sep 3, 11:32 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT SEP 3 2011

TNZ006-040500-
MONTGOMERY-
1132 PM CDT SAT SEP 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING NORTHWEST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3653 8716 3645 8736 3664 8750 3665 8721

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:32 PM CDTSpecial Weather StatementOHXMontgomery28 min
Sep 4, 3:11 AM CDTFlash Flood WatchOHXBedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 11 more49 hr
Sep 4, 2:32 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett28 min
Sep 4, 3:02 PM CDTSpecial Weather StatementOHXDeKalb28 min
Sep 4, 4:38 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson37 min
Sep 4, 5:52 PM CDTFlash Flood WarningOHXHouston, Montgomery, Stewart3 hr
Sep 4, 6:38 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.